Table of Contents Author Guidelines Submit a Manuscript
Abstract and Applied Analysis
Volume 2016, Article ID 6301413, 8 pages
http://dx.doi.org/10.1155/2016/6301413
Research Article

Tridiagonal Operators and Zeros of Polynomials in Two Variables

1Department of Mathematics, University of Patras, 26500 Patras, Greece
2Department of Civil Engineering, University of Patras, 26500 Patras, Greece

Received 7 December 2015; Revised 16 February 2016; Accepted 18 February 2016

Academic Editor: Lucas Jódar

Copyright © 2016 Chrysi G. Kokologiannaki et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. J. P. Boyd, Chebyshev and Fourier Spectral Methods, Dover Publications, New York, NY, USA, 2001. View at MathSciNet
  2. H. Larcher, “Notes on orthogonal polynomials in two variables,” Proceedings of the American Mathematical Society, vol. 10, pp. 417–423, 1959. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. A. M. Delgado, J. S. Geronimo, P. Iliev, and F. Marcellán, “Two variable orthogonal polynomials and structured matrices,” SIAM Journal on Matrix Analysis and Applications, vol. 28, no. 1, pp. 118–147, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  4. J. S. Geronimo and H. Woerdeman, “Two variable orthogonal polynomials on the bicircle and structured matrices,” SIAM Journal on Matrix Analysis and Applications, vol. 29, no. 3, pp. 796–825, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  5. T. H. Koornwinder, “Two-variable analogues of the classical orthogonal polynomials,” in Theory and Application of Special Functions (Proc. Advanced Sem., Math. Res. Center, Univ. Wisconsin, Madison, Wis., 1975), Publication no. 35, pp. 435–495, Mathematics Research Centre, University of Wisconsin-Madison, Academic Press, New York, NY, USA, 1975. View at Google Scholar
  6. W. C. Connett and A. L. Schwartz, “Partial differential equations satisfied by polynomials which have a product formula,” Rocky Mountain Journal of Mathematics, vol. 32, no. 2, pp. 607–637, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  7. L. Fernández, T. E. Pérez, and M. A. Piñar, “Weak classical orthogonal polynomials in two variables,” Journal of Computational and Applied Mathematics, vol. 178, no. 1-2, pp. 191–203, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  8. L. Fernández, T. E. Pérez, and M. A. Piñar, “Classical orthogonal polynomials in two variables: a matrix approach,” Numerical Algorithms, vol. 39, no. 1–3, pp. 131–142, 2005. View at Publisher · View at Google Scholar · View at Scopus
  9. L. Fernández, T. E. Pérez, and M. A. Piñar, “Second order partial differential equations for gradients of orthogonal polynomials in two variables,” Journal of Computational and Applied Mathematics, vol. 199, no. 1, pp. 113–121, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  10. L. Fernández, T. E. Pérez, and M. A. Piñar, “Orthogonal polynomials in two variables as solutions of higher order partial differential equations,” Journal of Approximation Theory, vol. 163, no. 1, pp. 84–97, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  11. M. I. Gekhtman and A. A. Kalyuzhny, “On the orthogonal polynomials in several variables,” Integral Equations and Operator Theory, vol. 19, no. 4, pp. 404–418, 1994. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  12. Y. J. Kim, K. H. Kwon, and J. K. Lee, “Orthogonal polynomials in two variables and second-order partial differential equations,” Journal of Computational and Applied Mathematics, vol. 82, no. 1-2, pp. 239–260, 1997. View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  13. Y. J. Kim, K. H. Kwon, and J. K. Lee, “Partial differential equations having orthogonal polynomial solutions,” Journal of Computational and Applied Mathematics, vol. 99, no. 1-2, pp. 239–253, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  14. Y. J. Kim, K. H. Kwon, and J. K. Lee, “Multi-variate orthogonal polynomials and second order partial differential equations,” Communications in Applied Analysis, vol. 6, pp. 479–504, 2002. View at Google Scholar
  15. T. H. Koornwinder, “Orthogonal polynomials in two variables which are eigenfunctions of two algebraically independent partial differential operators. I,” Indagationes Mathematicae (Proceedings), vol. 77, no. 1, pp. 48–58, 1974. View at Publisher · View at Google Scholar
  16. T. H. Koornwinder, “Orthogonal polynomials in two variables which are eigen-functions of two algebraically independent partial differential operators. II,” Indagationes Mathematicae (Proceedings), vol. 77, no. 1, pp. 59–66, 1974. View at Publisher · View at Google Scholar
  17. T. H. Koornwinder, “Orthogonal polynomials in two variables which are eigenfunctions of two algebraically independent partial differential operators. III,” Indagationes Mathematicae (Proceedings), vol. 77, no. 4, pp. 357–369, 1974. View at Publisher · View at Google Scholar
  18. T. H. Koornwinder, “Orthogonal polynomials in two variables which are eigenfunctions of two algebraically independent partial differential operators. IV,” Indagationes Mathematicae (Proceedings), vol. 77, no. 4, pp. 370–381, 1974. View at Publisher · View at Google Scholar
  19. H. L. Krall and I. M. Sheffer, “Orthogonal polynomials in two variables,” Annali di Matematica Pura ed Applicata, vol. 76, no. 1, pp. 325–376, 1967. View at Publisher · View at Google Scholar · View at Scopus
  20. K. H. Kwon, J. K. Lee, and L. L. Littlejohn, “Orthogonal polynomial eigenfunctions of second-order partial differerential equations,” Transactions of the American Mathematical Society, vol. 353, no. 9, pp. 3629–3647, 2001. View at Publisher · View at Google Scholar · View at Scopus
  21. J. K. Lee, L. L. Littlejohn, and B. H. Yoo, “Orthogonal polynomials satisfying partial differential equations belonging to the basic class,” Journal of the Korean Mathematical Society, vol. 41, no. 6, pp. 1049–1070, 2004. View at Publisher · View at Google Scholar · View at Scopus
  22. J. K. Lee and L. L. Littlejohn, “Sobolev orthogonal polynomials in two variables and second order partial differential equations,” Journal of Mathematical Analysis and Applications, vol. 322, no. 2, pp. 1001–1017, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  23. J. K. Lee and L. L. Littlejohn, “A construction of real weight functions for certain orthogonal polynomials in two variables,” Journal of Mathematical Analysis and Applications, vol. 319, no. 2, pp. 475–493, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  24. M. Álvarez de Morales, L. Fernández, T. E. Pérez, and M. A. Piñar, “A matrix Rodrigues formula for classical orthogonal polynomials in two variables,” Journal of Approximation Theory, vol. 157, no. 1, pp. 32–52, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  25. P. K. Suetin, Orthogonal Polynomials in Two Variables, Translated from the 1988 Russian Original by E. V. Pankratiev, Gordon and Breach Science, 1999.
  26. C. F. Dunkl and Y. Xu, “Orthogonal polynomials on several variables,” in Encyclopedia of Mathematics and Its Applications, vol. 155, Cambridge University Press, Cambridge, UK, 2nd edition, 2014. View at Google Scholar
  27. Y. Xu, “Block Jacobi matrices and zeros of multivariate orthogonal polynomials,” Transactions of the American Mathematical Society, vol. 342, no. 2, pp. 855–866, 1994. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  28. Y. Xu, “Multivariate orthogonal polynomials and operator theory,” Transactions of the American Mathematical Society, vol. 343, no. 1, pp. 193–202, 1994. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  29. Z. Luo and Z. Meng, “A result on common zeros location of orthogonal polynomials in two variables,” Journal of Mathematical Analysis and Applications, vol. 324, no. 2, pp. 785–789, 2006. View at Publisher · View at Google Scholar
  30. I. Gohberg and S. Goldberg, Basic Operator Theory, Birkhäuser, Boston, Mass, USA, 1981.
  31. E. K. Ifantis and P. D. Siafarikas, “Differential inequalities for the largest zero of Laguerre and Ultraspherical polynomials,” in Proceedings of the Actas del VI Symposium on Polinomios Orthogonales y Applicationes, vol. 49, pp. 187–197, Gijon, Spain, 1989.
  32. T. S. Chihara, An Introduction to Orthogonal Polynomials, Gordon and Breach Science, New York, NY, USA, 1978. View at MathSciNet